Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at May 26, 2015, 8:02 AM PDT for Los Angeles County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2015, 8:02 AM PDT (15:02 UTC)
- Expired
- May 26, 2015, 2:04 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WHUS46 KLOX 261502 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 AM PDT TUE MAY 26 2015 CAZ040-041-087-262100- /O.EXP.KLOX.BH.S.0011.000000T0000Z-150526T1500Z/ /O.NEW.KLOX.BH.S.0012.150526T1502Z-150526T2100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 802 AM PDT TUE MAY 26 2015 ...BEACH HAZARDS STATEMENT HAS BEEN EXTENDED UNTIL 2 PM PDT THIS AFTERNOON... * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL SUBSIDE THIS AFTERNOON. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ ASR/KJ
1 follow-up statement
350 WHUS46 KLOX 262104 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 204 PM PDT TUE MAY 26 2015 CAZ040-041-087-262215- /O.CAN.KLOX.BH.S.0012.000000T0000Z-150526T2100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 204 PM PDT TUE MAY 26 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED THE BEACH HAZARDS STATEMENT TO EXPIRE. THE LONGSHORE CURRENTS HAVE DIMINISHED AND WILL CONTINUE TO DO SO INTO THIS EVENING. THIS HAS ALSO LESSENED THE THREAT OF RIP CURRENTS. HOWEVER... SWIMMERS AND OTHERS IN AND NEAR THE OCEAN WATERS SHOULD CONTINUE TO BE CAUTIOUS AND WATCHFUL FOR HAZARDS. $$ KJ/NN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 26, 3:15 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 26, 3:15 AM PDT, 4 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 AM PDT TUE MAY 26 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ONSHORE FLOW WILL BRING NIGHT THROUGH MORNING LOW CLOUDS AND FOG TO THE COAST AND INTO SOME VALLEYS THROUGH THE WEEK...BUT AREAS FARTHER INLAND WILL HAVE FAIR SKIES. THE TEMPERATURES WILL BE NEAR NORMAL INTO MIDWEEK...THEN WILL WARM TO ABOVE NORMAL THROUGH THE WEEKEND WITH FAIR SKIES AT THE BEACHES IN THE AFTERNOONS. && .SHORT TERM (TODAY-FRI)... THE MARINE LAYER IS 2800 FEET DEEP AND IS CAPPED BY A DECENT INVERSION WHICH WAS THE RESULT OF WARMING ALOFT ON MONDAY. MODERATE ONSHORE FLOW WILL PUSH MARINE LAYER STRATUS ACROSS THE COASTS AND INTO MANY OF THE VLYS. THE STRONGER THAN NORMAL ONSHORE FLOW WILL MAKE FOR SLOWER THAN USUAL CLEARING AND IN FACT A FEW BEACHES MAY STAY CLOUDY ALL DAY TODAY. THE MARINE LAYER IS DEEP ENOUGH THAT THE VLYS MAY ONLY CLEAR TO PARTLY CLOUDY AS SOME STRATA CU COOK UP WITH THE SUNSHINE. THE DEEPER THAN NORMAL MARINE LAYER WILL KEEP MAX TEMPS ACROSS THE COASTS AND VLYS BELOW NORMAL WHILE RISING HGTS WILL ALLOW FOR INLAND AREAS TO REACH THEIR NORMAL MAXIMUM TEMPERATURES. LITTLE TO NO CHANGE IN PATTERN TONIGHT AND WED WITH BROAD TROFFING ACROSS THE WEST COAST AND MODERATE ONSHORE FLOW AT THE SFC. WEDNESDAYS WEATHER WILL BE VERY SIMILAR TO TODAYS WITH MORNING LOW CLOUDS ACROSS THE CSTS AND VLY GIVING WAY TO MOSTLY SUNNY SKIES IN THE AFTERNOON. THURSDAY AND FRIDAY'S WEATHER WILL ALSO BE SIMILAR. A SMALL RIDGE WILL BUILD INTO THE AREA. THIS WILL SHRINK AND STRENGTHEN THE INVERSION. SO WHILE THE LOW CLOUDS WILL CONTINUE AT THE COASTS IT WILL INTRUDE LESS INTO THE VLYS. THE CLOUDS WILL CLEAR FAIRLY QUICKLY INLAND BUT WILL STRUGGLE TO CLEAR AT MORE THAN A FEW BEACHES DUE TO THE STRONG INVERSION AND ONSHORE FLOW. MAX TEMPS WILL JUMP TO ABOVE NORMAL ACROSS THE VALLEY AND INLAND AREAS. MAX TEMPS WILL ONLY WARM SLIGHTLY ACROSS THE COASTS AS THE MARINE LAYER WILL OVERWHELM ANY SYNOPTIC SCALE WARMING. .LONG TERM (SAT-MON)... THE RIDGE SLOWLY MOVES TO THE EAST OVER THE WEEKEND THIS WILL TRIGGER A SLOW INCREASE IN THE MARINE LAYER AND A VERY SMALL COOLING TREND EITHER DUE TO MORE MARINE INFLUENCE (CSTS/VLYS) OR LOWER HGTS (INLAND) A TROF WILL ENTER THE AREA ON MONDAY AND WILL LIFT THE MARINE LAYER STRATUS DEEP INTO VLYS. MAX TEMPS WILL BE NOTICABLY COOLER ACROSS THE ENTIRE FORECAST AREA. && .AVIATION... 26/1030Z AT 1010Z...THE MARINE LAYER DEPTH AT KLAX WAS AROUND 2500 FT DEEP. THE TOP OF THE INVERSION WAS NEAR 4100 FEET WITH A TEMPERATURE OF 15 DEGREES CELSIUS. LOW TO MODERATE CONFIDENCE IN TAFS AS WEAK MARINE LAYER WILL MAKE THE LOW CLOUDS BEHAVE ERRATICALLY. 60 PERCENT CHANCE THAT MVFR CIGS WILL PREVAIL ACROSS MOST TAF SITES...EXCEPT IT COULD GO TO HIGH IFR AT KPRB...KOXR THROUGH 16Z THEN INCREASE TO MVFR. THERE IS A 30 PERCENT CHANCE THAT ANY COASTAL TAF WILL HAVE AN MVFR CIG AND NO CLEARING ALL DAY TUESDAY. KLAX...MODERATE CONFIDENCE IN 12Z TAF. CIGS COULD BOUNCE BETWEEN 015 AND 025 THROUGH 18Z. THERE IS A 30 PERCENT CHC OF NO CLEARING AT ALL IN THE AFTERNOON. KBUR...MODERATE CONFIDENCE IN 12Z TAF. CIGS COULD BOUNCE BETWEEN 015 AND 025 THROUGH 18Z. THERE IS A 30 PERCENT CHC OF CLEARING DELAYED TO 21Z. && .MARINE... 26/145 AM. OUTER WATERS...LOCAL NORTHWEST WIND GUSTS TO 25 KNOTS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. THERE IS A 30 PERCENT CHANCE OF SMALL CRAFT ADVISORY LEVEL WINDS ACROSS THE OUTER WATERS SOUTH OF POINT ARGUELLO THIS AFTERNOON AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTER WATERS SOUTH OF POINT ARGUELLO. 60 PERCENT CHANCE FOR SMALL CRAFT ADVISORY WINDS DUE TO NW WINDS WITH WIDESPREAD GUSTS TO 25 KNOTS THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. 50 PERCENT CHANCE FOR SMALL CRAFT ADVISORIES FOR THE OUTER WATERS THIS WEEKEND. INNER WATERS...LOCAL NORTHWEST WIND GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF PZZ650 FOR THE INNER SANTA BARBARA CHANNEL THIS AFTERNOON. THERE WILL BE A SLIGHTLY HIGHER PROBABILITY OF A SMALL CRAFT ADVISORY FOR THIS SAME AREA THURSDAY AFTERNOON AND EARLY EVENING AND AGAIN ON FRIDAY AFTERNOON AND EVENING. 40 PERCENT CHANCE. ZONE 645 BETWEEN POINT PIEDRAS BLANCAS AND POINT SAL WILL HAVE A 60 PERCENT CHANCE FOR A SMALL CRAFT ADVISORY THURSDAY AFTERNOON AND EVE. OTHERWISE...NO ISSUES. && .LOX WATCHES/WARNINGS/ADVISORIES... BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && PUBLIC...RORKE AVIATION/MARINE...KAPLAN SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 26, 6:00 AM PDT, 2 hours 2 minutes before
FLUS46 KLOX DDHHMM HWOLOX HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAY 26 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-271300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY BEACH GOERS WILL FACE AN ELEVATED RISK OF RIP CURRENTS IN THE SURF ZONE. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:03 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 12 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.